MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); No Code Available (3191)
Date of Event 04/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid, in lens vial.Visual inspection found a piece of a haptic missing.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.7 mm micl13.7, -11.5 diopter, implantable collamer lens into the patient's left eye (os) on (b)(6) 2018.On (b)(6) 2018 the lens was removed due to observation of excessive vault with blurred vision.The lens was exchanged for a shorter length lens and the problem was resolved.
 
Additional Manufacturer Narrative
Corrections: on (b)(6) 2018 the lens was removed due to observation of excessive vault with blurred vision and elevated iop.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7504918
Report Number2023826-2018-00693
Device Sequence Number13496694
Product Code MTA
UDI-Device Identifier00841542103596
UDI-Public00841542103596
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/31/2019
Device Model NumberMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR